Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
*unknown*

Too scared to take accutane :(

Recommended Posts

Hey guys,

hope your all well...

Well, i do suffer from acne for 5 years now.. I tried lotions and it didn't work.. I tried anti-biotics twice and it didn't work. Also tried to stay on a regimen but it didn't help a lot. My dermatologist told me that i need accutane and that it will clear my skin. I really wana take it, but i'm very scared from the side affects :( !

If i know that nothing serious gona happen, then I would have taken it 4 years back. But since then, I think and try to make a dicision, but I can't. I know there are the positive n negative feedback topics posted, and I read them. But still, I don't know what's gona happen. Is it just dry lips or some disease which will stay for the rest of my life?

Please Any advice? :cry:

Edited by *unknown*

Share this post


Link to post
Share on other sites

Just man up and take it if you wanna get rid of acne. Right now, my lips are chapped, my back is sore and my skin is red. Sucks, but it'll be over in 3 months and so will my acne (hopefully).

Share this post


Link to post
Share on other sites

What do you mean some disease? There is no "Accutane disease". Yes, some have dry joints for life and some dry skin, but that is a risk you have to take. Just like when going under anesthesia, there is a one in 10,000 chance of death.

Share this post


Link to post
Share on other sites

I was in the same position as you. Ultimately you are the one who has to decide in the end. I do not have very severe acne but it is something I have been self conscious about for about half of my life. Two months ago I asked my doctor if Accutane was right for me and he said yes. I was extremely nervous to start the process but in the end I am willing to take the chance of getting those side effects to feel more confident in my own skin. I hope this kinda helped.. Good Luck!

Share this post


Link to post
Share on other sites

I feel like it's one of those things where, I had thought about it SO much, and if I ended up not doing it and continuing to deal with the problem because other things always fail, I would probably end up regretting not taking the chance. Accutane is a serious medicine which is known to cause side effects that can be both temporary and permanent. That being said, things like the constant disappointment that I feel when I see a new breakout, or the self conscious feeling that creeps up on me when someone is close to my face, or even the countless amount of times that I've (painfully) popped a pimple too early and dealt with the consequences which undoubtedly added more to my insecurities, are side effects that I've dealt with for half of my life. Accutane causes depression they say...but doesn't acne? It's not an easy decision to make. But life is about taking chances. Acne causes side effects too..think about it that way.

=D

Good luck!

Share this post


Link to post
Share on other sites

dont even bother reading the negative comments on accutane...personally, i rather not know what these pple have to say about it. Dont think about it too much, it is what it is...yes its a heavy duty drug, bt thats why its so monitored....ull be fine...side effects are manageable. no pain no gain my friend.

Share this post


Link to post
Share on other sites

Thanks a lot guys !! i really appreciate it :)

To be honest, i guess i'll go for it. I don't wana live forever with acne.. And i don't know when will it stop if it will ever do. I'm 20 years now, and lol, i'm sure it will suck if days passed and i reached 30 years old and feel like i wish i just took it long time be4 and got rid of it all...

Thank u all :)

Share this post


Link to post
Share on other sites
Hey guys,

hope your all well...

Well, i do suffer from acne for 5 years now.. I tried lotions and it didn't work.. I tried anti-biotics twice and it didn't work. Also tried to stay on a regimen but it didn't help a lot. My dermatologist told me that i need accutane and that it will clear my skin. I really wana take it, but i'm very scared from the side affects :( !

If i know that nothing serious gona happen, then I would have taken it 4 years back. But since then, I think and try to make a dicision, but I can't. I know there are the positive n negative feedback topics posted, and I read them. But still, I don't know what's gona happen. Is it just dry lips or some disease which will stay for the rest of my life?

Please Any advice? :cry:

Go for it. Each person reacts to accutane differently, so i cant say that you arent gonna experience hair loss and extreme back pain. I only get dry lips and ive nearly been on accutane for 3 months. you cant predict how your body is gonna react to it.

you got nothing to lose

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×